Aa
A
A
Close
Avatar universal
the pill
Does anyone know if the pill can cause anxiety issues.  I recently (within the last few months) switched to Ocella and within the last month my anxiety has begun to control my life.  I know I always had issues, but they were minor and manageable and now there not.  
Cancel
3 Answers
Page 1 of 1
370181 tn?1428180348
Sorry that your post got a bit lost in the fray.
I'm afraid I don't know much about birth control since I am long past the need for it, but we get a lot of questions concerning this issue. Makes me think there must be something to it.
Since your anxiety only ramped up when you made the switch, it seems possible that the new bc could be the trigger. POSSIBLE being the operative word here.
The best I can tell you to do is see your Gyno and talk to him/her about this. Perhaps going back on your last bc method when you didn't experience anxiety might give you the answer. Perhaps there are more hormones in this new one and they have been directly linked to anxiety. But the only one who can give you a definite answer is your Gyno.
I believe there is a Birth Control forum here so you might want to stop by there and see if anyone can give you some advice.
We have many young women on this forum who will hopefully post and let you know of their experience with this particular form of bc.
But again, the bottom line is to see your doc.
Best of luck
Peace
Greenlydia
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I believe wholeheartedly that it does.  Process of of elimination - very long story, but I finally narrowed it down.  The test was that I stopped taking it.  My anxiety lessened and panic attacks ceased.  Just started taking it again, and the edgy feeling is back (precedes the anxiety)...and it is 4 a.m.  I have been sleeping like a baby since I discontinued the pill.  Now I am awake and feeling nervous.  I am kind of upset about it (aside from the obvious reasons) because it is the same pill that I had been taking for many years.  But I believe that now that I am in my 40s my biochemistry is changing and it simply works differently for me now.  It always was my "happy pill" in the past - kept my weight down, mood stable, periods very light and regular.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I believe wholeheartedly that it does.  Process of of elimination - very long story, but I finally narrowed it down.  The test was that I stopped taking it.  My anxiety lessened and panic attacks ceased.  Just started taking it again, and the edgy feeling is back (precedes the anxiety)...and it is 4 a.m.  I have been sleeping like a baby since I discontinued the pill.  Now I am awake and feeling nervous.  I am kind of upset about it (aside from the obvious reasons) because it is the same pill that I had been taking for many years.  But I believe that now that I am in my 40s my biochemistry is changing and it simply works differently for me now.  It always was my "happy pill" in the past - kept my weight down, mood stable, periods very light and regular.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
242912 tn?1402547092
Blank
Jade59 commented on stilltrying1965's status
6 hrs ago
Avatar n tn
Blank
steve263 commented on A very inspiring colu...
9 hrs ago
1174869 tn?1441315268
Blank
30th June
12 hrs ago by char1234vass
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
675718 tn?1449992146
Blank
El Paso, TX
Avatar universal
Blank
MI
358304 tn?1409713092
Blank
na, MO
Avatar universal
Blank
Arlington, VA
1699033 tn?1443113373
Blank
Somewhere in, MD
Avatar universal
Blank
Anxiety Community Resources